MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS TCH 300ML CANISTER; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS TCH 300ML CANISTER; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66801273
Medical Device Problem Code False Alarm (1013)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the renasys touch device gives a "container full" alarm without being so.They put in a new 300 ml container and the device keeps giving the same alarm, they modify the cure, the sealing system and it keeps failing.This happens twice, on friday the 16th and again on monday the 19th.It must be because both the 300ml containers and the renasys sealing kits are not from optimized batches.We place new optimized batches and there are no alarms.The procedure finished with a smith and nephew backup device.Surgical delay greater than 30 minutes.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, has been received and evaluated.Visual inspection found no defects.The evaluation confirmed the reported event, establishing a relationship between the device and the reported event.The root cause was determined as a failed component.A review of the associated batch manufacturing records confirmed that the device met manufacturing specifications at the point of release.The complaint history review found further instances of the reported event.This investigation is now complete with no further action deemed necessary.We will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
RENASYS TCH 300ML CANISTER
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key10821125
Report Number8043484-2020-03838
Device Sequence Number19580332
Product Code OMP
UDI-Device Identifier00040565126524
UDI-Public00040565126524
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K153209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801273
Device Catalogue Number66801273
Device Lot Number33014768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2021
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RENASYS TCH 300ML CANISTER / 66801273; RENASYS TCH 300ML CANISTER / 66801273; RENASYS TCH 300ML CANISTER / 66801273; RENASYS TCH 300ML CANISTER / 66801273